Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Pittsburgh, PA

March 14, 2007Monroe County, Noble County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 14, 2007, 7:52 PM EDT for Monroe County, Noble County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2007, 7:52 PM EDT (23:52 UTC)
Expired
Mar 14, 2007, 8:45 PM EDT
In force
53 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

Counties Monroe County, OH, Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:54 PM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Mar 14, 3:54 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
354 PM EDT WED MAR 14 2007

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
BACK EDGE OF AREA OF RAIN SHOWERS ASSOCIATED WITH SHORTWAVE TROUGH
CONTINUES TO MOVE EAST INTO CENTRAL PA THIS AFTERNOON. EXPECT A
BREAK FROM PRECIPITATION THROUGH EARLY THIS EVENING...THEN FRONTAL
BOUNDARY WILL PUSH SOUTHEAST INTO THE FORECAST AREA LATER TONIGHT
AND EARLY THURSDAY. EXPECT PRECIPITATION WITH FRONT TO MOVE BACK
INTO REGION BY LATE TONIGHT. SO WILL KEEP POPS CATEGORICAL FOR
MAINLY LATER TONIGHT AND THEN LIKELY NORTHWEST AND CATEGORICAL SOUTH
AND EAST THURSDAY.

PRECIPITATION AMOUNTS BASED LARGELY ON HPC QPF GUIDANCE. SITUATION
TO BE MONITORED CLOSELY AS 24H RAIN AMOUNTS OVER 1.5 INCHES MAY
CAUSE FLOODING CONCERNS ON SMALL STREAMS THURSDAY AND LARGER RIVERS
INTO THE WEEKEND.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
GFS AND ECMWF MODEL RUNS BOTH SHOW THE PASSAGE OF A COLD UPPER
TROUGH THROUGH THE UPPER OHIO VALLEY FRIDAY INTO SUNDAY. THIS CAN
RESULT IN COLD CLOUDY CONDITIONS THIS WEEKEND WITH POSSIBLY FLURRIES
OR LIGHT SNOW SHOWERS. AS THE UPPER FLOW BECOMES MORE ZONAL (WEST TO
EAST) EARLY NEXT WEEK, TEMPERATURES WILL RETURN TO SEASONABLE VALUES
AS INDICATED BY HPC AND GFS MOS GUIDANCE. ANY PRECIPITATION EVENTS
WILL BE LIGHT ALBEIT DIFFICULT TO TIME IN THE FAST FLOW.

&&

.AVIATION /20Z-18Z/...
BACK EDGE OF AREA OF RAIN SHOWERS ASSOCIATED WITH SHORTWAVE TROUGH
CONTINUES TO MOVE EAST INTO CENTRAL PA. BEHIND THIS AREA OF
PRECIPITATION EXPECT GENERALLY MVFR CEILINGS AND VISIBILITIES
THROUGH EARLY THIS EVENING ALONG WITH AREAS OF IFR CEILINGS LATE
THIS AFTERNOON.

FRONTAL BOUNDARY WILL PUSH SOUTHEAST INTO THE FORECAST AREA LATER
TONIGHT AND EARLY THURSDAY. EXPECT PRECIPITATION WITH FRONT TO MOVE
BACK INTO REGION MAINLY BETWEEN 04Z-08Z TONIGHT. PREDOMINATELY MVFR
CONDITIONS SHOULD LOWER TO IFR IN RAIN AND FOG AT NORTHERN TERMINALS
AFTER 09Z AND FAR SOUTHERN TERMINALS AFTER 13Z THURSDAY.

SOUTHWEST LOW LEVEL FLOW WILL BECOME NORTHWEST BY LATE
TONIGHT...THEN NORTHERLY THURSDAY MORNING AS FRONT MOVES THROUGH
REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&

14/11/14/
Hazardous weather outlook, Mar 14, 4:10 AM EDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 AM EDT WED MAR 14 2007

OHZ039>041-048>050-057-058-PAZ007-013-150815-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-MERCER-LAWRENCE-
410 AM EDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS A COLD FRONT
PUSHES DOWN FROM THE NORTH. THE PRIMARY SEVERE WEATHER THREAT IS
DAMAGING WINDS...HOWEVER EMBEDDED SUPERCELL STRUCTURES SUPPORT A
HAIL/ISOLATED TORNADO THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY WIND DAMAGE AND HAIL STONES ONE HALF
INCH OR LARGER.

MDZ001-OHZ059-068-069-PAZ008-009-014>016-020>023-029>032-
WVZ001>004-012-021>023-041-150815-
GARRETT-BELMONT-NOBLE-MONROE-VENANGO-FOREST-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-PRESTON-TUCKER-
410 AM EDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Mar 14, 4:19 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
419 PM EDT WED MAR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      10 W PLEASANTVILLE      41.59N 79.77W
03/14/2007                   VENANGO            PA   EMERGENCY MNGR

            ROAD FLOODING NEAR CHAPMANVILLE AND OTHER LOCATIONS IN
            PLUM...CORNPLANTER...AND CHERRYTREE TOWNSHIPS INCLUDING
            SR 227 AND BUXTON RD.

&&

LGIORDAN
Special weather statement, Mar 14, 7:13 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
713 PM EDT WED MAR 14 2007

OHZ068-150015-
NOBLE OH-
713 PM EDT WED MAR 14 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
NOBLE...

AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF BELLE
VALLEY...MOVING EAST AT 30 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING HAIL AND WIND GUSTS TO 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BELLE VALLEY...CALDWELL...DUDLEY...SARAHSVILLE AND WOLF RUN STATE
  PARK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 14, 7:39 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
739 PM EDT WED MAR 14 2007

OHZ059-069-150045-
BELMONT OH-MONROE OH-
739 PM EDT WED MAR 14 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE AND BELMONT...

AT 732 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 12 MILES WEST OF WOODSFIELD...OR ABOUT
OVER SUMMERFIELD...MOVING EAST AT 30 MPH. THE STORMS HAVE THE
POTENTIAL TO PRODUCE HAIL AND WIND GUSTS OVER 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ALLEDONIA...ANTIOCH...BARKCAMP STATE PARK...BARNESVILLE...
  BENWOOD...BETHESDA...CAMERON...GRAYSVILLE...ROUND BOTTOM...SOMERTON
  AND WOODSFIELD

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.